Hail, Sheridan
- When
- June 20, 5:25 PM MST
- Where
- Sheridan County, 3 mi E of Rushville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.717, -102.383
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 20, 1:12 PM MST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT SUN JUN 20 2004 ...FORECAST FOCUS CONVECTION THROUGH THE BEGINNING OF THE WEEK AND TEMPERATURES... .DISCUSSION... ETA AND GFS IN GOOD AGREEMENT OUT THROUGH 84HRS WITH GFS SLIGHTLY STRONGER WITH A FEW WAVES PASSING THROUGH. ZONAL PATTERN OVER FORECAST TRANSITIONING TO NORTHWEST FLOW ON MONDAY AS STRONG UPPER LOW OVER SOUTH CENTRAL CANADA DRIVES A TROUGH THROUGH THE MISSISSIPPI VALLEY AND STRONG UPPER LOW APPROACHES THE NORTHWEST PACIFIC COAST DRIVING A RIDGE NORTH ACROSS THE WESTERN CONUS AND MODIFYING THE WESTERN ZONES SOMEWHAT THROUGH THE FORECAST PERIOD WITH MORE SEASONABLE TEMPERATURES. UPPER LOW OVER CANADA WILL DRIVE ANOTHER COOL FRONT THROUGH THE NORTHERN PLAINS TONIGHT AND INTO THE CENTRAL PLAINS BY MONDAY NIGHT WITH ANOTHER TO FOLLOW TUESDAY INTO THURSDAY MORNING. TONIGHT CONVECTION ALREADY FIRING ALONG THE EASTERN HIGH PLAINS OF COLORADO AND WYOMING. BEST DYNAMICS FOR SEVERE WX THREAT LIE ACROSS SOUTHWEST ZONES. CONVECTION STILL SCATTERED IN NATURE. NICE 700MB SHORTWAVE EJECTING OUT OF TROUGH OVER PAC NORTHWEST. AS FRONT DRIVES THROUGH LATE TONIGHT FROM NORTH AND SURFACE LOW PULLS OUT INTO WESTERN KANSAS BEST CHANCE SEVERE CONTINUES TO BE SOUTHWEST ZONES. TRANSITION ON MONDAY MORNING WITH UPGLIDE PROVIDING SOME LIFT AND CAA ADVECTION SHOWERS DEVELOPING BEHIND FRONT...WITH ELEVATED INSTABILITY SOUTHWEST ZONES INVOF CHC FOR TRW- SHOWESR AND TRW EXPECTED TO DISSIPATE RAPIDLY AFTER SUNSET WITH FRONT PUSHING FURTHER SOUTH. HIGH PRESSURE BUILDS IN ON TUESDAY WITH DRY CONDITIONS. FRONT DRIVES FURTHER SOUTH INTO THE GULF COAST. FRONT DROPPING SOUTH WEDNESDAY WILL HAVE LIMITED MOISTURE AND MAINLY AFFECT EASTERN ZONES. BOUNDARY STALLS ALONG KANSAS NEBRASKA BORDER AND WIL CONTINUE TO GIVE SCHC PRECIP THROUGH WED WED NIGHT TIME FRAME. THURSDAY THURSDAY NIGHT SOME CLEARING AS FRONT MOVES SOUTH AND HIGH PRESSURE BUILDS IN. NO MAJOR CHANGES TO EXTENDED AS RIDGE BEGINS TO BUILD INTO FORECAST AREA TEMPERATURES BACK TO MORE SEASONAL. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT SUN JUN 20 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 329 PM CDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING ACROSS WESTERN AND SOUTHERN PORTIONS OF THE OUTLOOK AREA...WITH THE MAIN THREAT COMING FROM LARGE HAIL. THE AREA OF GREATEST RISK WILL BE ALONG AND SOUTHWEST OF LINE EXTENDING FROM ELLSWORTH IN SOUTHERN SHERIDAN COUNTY TO NORTH PLATTE. THUNDERSTORMS BUILDING ACROSS THE FRONT RANGE OF THE ROCKIES AREA EXPECTED TO MOVE EASTWARD INTO PORTIONS OF THE OUTLOOK AREA. ABUNDANT LOW LEVEL MOISTURE AND AFTERNOON SUNSHINE HAS ALLOWED THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE WHICH WILL ALLOW A FEW STORMS TO REACH SEVERE LEVELS MAINLY PRIOR TO SUNSET. A COLD FRONT MOVING THROUGH THE OUTLOOK AREA LATE TONIGHT MAY CONTINUE TO SPARK SHOWERS AND THUNDERSTORMS THROUGH SUNRISE...HOWEVER THESE AREA NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...THE ATMOSPHERE WILL REMAIN UNSTABLE ON MONDAY...AS AFTERNOON HEATING...COUPLED WITH COLD TEMPERATURES ALOFT...WILL PROVIDE ENOUGH SUPPORT FOR ISOLATED SHOWERS AND THUNDERSTORMS DURING THE LATE AFTERNOON HOURS. NO SEVERE WEATHER IS EXPECTED. THERE IS A CHANCE OF ISOLATED THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS FOR EACH DAY FROM TUESDAY THROUGH SATURDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CLB/13
The Rapid City radar (KUDX), 161 km away, was scanning. The volume nearest the first event began at 00:25 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Strong thunderstorm winds up to 52 knots broke off 4 inch tree limbs which were hanging off of the power lines.
Strong thunderstorm winds up to 52 knots uprooted numerous trees, blew down fences, brought down large tree limbs and power lines. Several outbuilding were also overturned and a large trampoline was lifted 20 feet into the air and wrapped around a tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406112, 5406111, 5406113, 5406114, 5406115.